January 29 – February 1, 2018

Hyatt Centric

D.H. Holmes Room
800 Iberville Street

New Orleans, LA 70112

(504) 586-0800

Register for Webinar

AGENDA AND SUMMARY DOCUMENTS

Monday, January 29, 2018

FULL COUNCIL

COMMITTEE SESSIONS

9:00 am – 10:00 am: Spiny Lobster Committee (Tab K) – Chair

Break - 15 Minutes

10:15 am – 11:15 am: Administrative/Budget Committee (Tab G) – Chair

Lunch Recess

12:45 pm – 4:30 pm: Sustainable Fisheries Committee (Tab E) – Chair

Break - 15 Minutes

3:00 pm – 4:30 pm: Sustainable Fisheries Committee, Continued (Tab E) – Chair

  • Review of EAFM by the Gulf Council and Other Regional Approaches  (Tab E, No. 8) – Dr. Kilgour
  • Reef Fish Charter For-Hire Permit Transfers and Potential Management Actions (Tab E, No. 9) – Dr. Diagne
  • Environmental Assessment and Exempted Fishing Permits for Lionfish Trap Testing in the Gulf and South Atlantic – Ms. Gerhart
    • Programmatic Lionfish EA (Tab E, No. 10a)
    • Lionfish Exempted Fishing Permits (Tab E, No. 10b, c, d)
  • Discussion on Dead Zone Regarding RESTORE Act Activities (Tab E, No. 10) – Mr. Constant
  • Other Business – Chair

FULL COUNCIL - CLOSED SESSION

      • 4:30 pm – 5:30 pm: Closed Session
        • Selection of Ad Hoc Red Snapper and Grouper-Tilefish IFQ AP Members
        • Hiring of New Executive Director
Adjourn for the Day

Tuesday, January 30, 2018

COMMITTEE SESSIONS CONTINUED

8:30 am – 10:30 am: Reef Fish Management Committee (Tab B) – Chair

  • Adoption of Agenda (Tab B, No. 1) – Chair
  • Approval of October 2017 Minutes (Tab B, No. 2) – Chair
  • Action Guide and Next Steps (Tab B, No. 3) – Mr. Atran
  • Review of Reef Fish Landings (Tab B, No. 4) – SERO
  • Ad Hoc Private Recreational Red Snapper AP Summary (Tab B, No. 5) – Dr. Froeschke
  • State Management Program for Recreational Red Snapper
Break - 15 Minutes (when appropriate)

10:45 am – 12:00 pm: Reef Fish Management Committee (Tab B) – Chair

    • State Management Program Document (Tab B, No. 6a) – Dr. Lasseter
    • Draft Amendments for Individual States
    • Delegation Letter to State Directors, with Responses (Tab B, No. 6f)
    • Update on Implementation of the Generic For-Hire Electronic Reporting Amendment (Tab B, No. 7) – Dr. Farmer
Lunch Recess

1:30 pm – 3:15 pm: Reef Fish Management Committee (Tab B) – Capt. Greene, Chair

  • Analysis of Red Grouper Indices of Abundance (Tab B, No. 11b) – SSC Representative
  • Amendment 41 – Allocation-Based Management for Federally Permitted Charter Vessels
    • Draft Amendment 41 (Tab B, No. 8a) – Dr. Freeman
    • Referendum Eligibility Requirements (Tab B, No. 8b) – Dr. Freeman
  • Amendment 42 – Reef Fish Management for Headboat Survey Vessels
    • Draft Amendment 42 (Tab B, No. 9a) – Dr. Diagne
    • Referendum Eligibility Requirements (Tab B, No. 9b) – Dr. Diagne
Break - 15 Minutes

3:30 pm – 5:30 pm: Reef Fish Management Committee (Tab B) – Chair

  • NMFS Response Regarding Referendum Requirements for Auctions (Tab B, No. 10) – Ms. Levy
  • SSC Summary Reports – SSC Representative
    • October 31, 2017 Webinar Meeting (Tab B, No. 11a)
      • Reference:  Framework Action to Modify the ACT for Red Snapper Federal For-Hire and Private Angler Components (Tab B, 11a-1)
    • January 9-11, 2018 Meeting Summary (Tab B, No. b)
      • Reference:  Review of Draft Status Determination Criteria and Optimum Yield Options Paper (Tab B, No. 11b-1)
  • Presentation – Greater Amberjack Commercial Fishing Year and Trip Limits, and Recreational Vessel Limits and Split Quotas (Tab B, No. 12) – Dr. Froeschke
  • Other Business – Chair
    • Historical Captain Charter Reef Fish Permits – Mr. Banks
Adjourn for the Day

Wednesday, January 31, 2018

FULL COUNCIL

  • 8:30 am – 8:35 am: Call to Order, Announcements, and Introductions – Ms. Bosarge
  • 8:35 am – 8:40 am: Adoption of Agenda and Approval of Minutes (Tab A, Nos. 3 and 4) – Ms. Bosarge
  • 8:40 am – 9:15 am:  Presentations
Break - 15 Minutes
  • 9:30 am – 12:00 pm: Review of Exempted Fishing Permit (EFP) Applications (Tab S) – Dr. Crabtree / Ms. Bosarge
Lunch Recess
  • 1:30 pm – 2:30 pm: Review of Exempted Fishing Permit (EFP) Applications Continue (Tab S) – Dr. Crabtree / Ms. Bosarge
  • 2:30 pm – 2:45 pm: Review of Public Comments on EFP Applications (Tab S) – Dr. Simmons
Break - 15 Minutes

If you’d like to provide or read comment(s) on Exempted Fishing Permits (EFP) please do so below.

Comments on Exempted Fishing Permits (EFP) must be received by 6:00 pm EST, Monday, January 29, 2018 to be included in the January 2018 Council Meeting materials.

      • 3:00 pm – 6:00 pm: Public Comment – Ms. Bosarge
      • Open Testimony on any Other Fishery Issues or Concerns
Adjourn for the Day

Thursday, February 1, 2018

      • Committee Reports
        • 8:30 am – 11:00 am: Reef Fish (Tab B) – Chair
Lunch Recess
      • Committee Reports (continued)
        • 12:00 pm – 12:30 pm: Spiny Lobster (Tab K) – Chair
        • 12:30 pm – 1:00 pm: Administrative/Budget (Tab G) Chair
        • 1:00 pm – 2:00 pm: Sustainable Fisheries (Tab E) – Chair
        • 2:00 pm – 2:15 pm: Ad Hoc Red Snapper and Grouper-Tilefish IFQ AP Appointments (Tab T) – Chair
      • 2:15 pm – 3:00 pm:  Vote on Exempted Fishing Permit (EF) Applications (Tab S) – Ms. Bosarge
      • 3:00 pm – 3:30 pm: Supporting Agencies Update – (Tab R) – Ms. Bosarge
        • South Atlantic Council Liaison
        • Gulf States Marine Fisheries Commission
        • U.S. Coast Guard
        • U.S. Fish and Wildlife Service
        • Department of State
      • 3:30 pm – 4:00 pm: Other Business – Ms. Bosarge
End of Meeting

Next Council Meeting

April 16-19, 2018

Marriott Courtyard

Gulfport, MS